Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 388, NWS Mobile, AL

October 28, 2021

NWS Mobile, AL issued this special marine warning at Oct 28, 2021, 2:44 AM CDT. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 28, 2021, 2:44 AM CDT (07:44 UTC)
Expired
Oct 28, 2021, 3:00 AM CDT
In force
16 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WHUS54 KMOB 280744
SMWMOB
GMZ636-280800-
/O.NEW.KMOB.MA.W.0388.211028T0744Z-211028T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
244 AM CDT Thu Oct 28 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Eastern Choctawhatchee Bay...

* Until 300 AM CDT.

* At 243 AM CDT, a strong thunderstorm capable of producing
  waterspouts was located near Santa Rosa Beach, moving northeast at
  40 knots.

  HAZARD...Waterspouts and wind gusts to 40 knots.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Highway 331 Bridge and East Choctawhatchee Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

&&

LAT...LON 3039 8611 3038 8612 3042 8624 3047 8620
      3045 8619 3046 8616 3047 8615 3045 8616
      3043 8615 3043 8612 3042 8614 3041 8612
      3042 8611 3040 8612 3039 8612 3041 8604
TIME...MOT...LOC 0743Z 224DEG 40KT 3030 8626 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS

$$

MM
1 follow-up statement
961 
FZUS74 KMOB 280755
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
255 AM CDT Thu Oct 28 2021

GMZ636-280805-
/O.EXP.KMOB.MA.W.0388.000000T0000Z-211028T0800Z/
255 AM CDT Thu Oct 28 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 300 AM CDT...

The affected areas were... 
Eastern Choctawhatchee Bay...

The thunderstorm has moved out of the area, thus the warning has been
allowed to expire.

LAT...LON 3039 8611 3038 8612 3042 8624 3047 8620
      3045 8619 3046 8616 3047 8615 3045 8616
      3043 8615 3043 8612 3042 8614 3041 8612
      3042 8611 3040 8612 3039 8612 3041 8604
TIME...MOT...LOC 0755Z 224DEG 40KT 3040 8615 

$$

MM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 28, 12:27 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 28, 12:27 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1227 AM CDT Thu Oct 28 2021

.AVIATION...
06Z issuance...An area of rain and thunderstorms over the eastern
portion of the area moves off to the east out of the area
overnight. MVFR conditions will be predominate within the
precipitation area with an IFR to MVFR ceiling elsewhere that
improves to VFR from west to east late tonight through Thursday
morning. Southeasterly winds around 10 knots become southwest 10
to 15 knots overnight, with the higher values near the coast,
which then increases to 10 to 25 knots with higher gusts on
Thursday. /29

&&

.PREV DISCUSSION... /issued 1045 PM CDT Wed Oct 27 2021/

NEAR TERM /Now Through Friday/...A negatively tilted longwave trof
over the central states undergoes an unusual evolution and forms a
large upper low centered over the Ohio/Mississippi River confluence
on Thursday which then progresses slowly eastward through Friday.  An
associated surface low located just east of the southern portion of
the upper trof occludes tonight near the Missouri/Arkansas border
and follows the evolving upper low to near the Ohio/Mississippi
River confluence on Thursday.  A warm front currently extends from
the coast of the western Florida panhandle into Baldwin county
Alabama where it intersects a pre-frontal trof extending from the
surface low down into coastal Alabama. A cold front follows
behind the pre-frontal trof and extends from the surface low into
extreme southeast Louisiana. An area of strong to potentially
severe storms oriented generally along the pre-frontal trof
sweeps rapidly through the forecast area with the advancing pre-
frontal trof, exiting east of the area potentially as early as 7z,
with the cold front following a few hours later. The warm front
maintains a general southeast-northwest orientation meanwhile and
is the most important limiting factor for severe weather
"ingredients" in this event given plenty of favorable deep layer
shear and strong deep layer lift shifting eastward across the
area. SBCAPE values within the warm sector will primarily range
from 500-1000 J/kg although some CAMS (Convection Allowing Models)
suggest values around 1500 J/kg are possible near the coast. The
Storm Prediction Center's Slight Risk of severe area does a great
job of delineating where the better instability will be present
within the warm section with this event, with the Slight Risk area
encompassing extreme southwest Alabama eastward across the
western Florida panhandle and a small portion of south central
Alabama. Damaging wind gusts look to be the primary threat from
severe storms that develop with a few tornadoes as well. Large
hail to a quarter inch is possible.

Dry conditions will prevail on Thursday except for some wrap
around precipitation which will affect interior southeast
Mississippi and interior southwest Alabama in the afternoon. For
Friday, have gone with mainly slight chance pops for the entire
area mainly due to a series of shortwaves which move across the
area combined with sufficient moisture seen in model soundings.
Lows tonight range from the upper 50s to lower 60s along and west
of I-65 with lower to upper 60s east of I-65. Lows Thursday night
will be cooler and range from the lower 50s inland to the mid 50s
at the coast. Highs on Thursday range from the upper 60s to lower
70s along and west of I-65 while further to the east mid to upper
70s are expected. Highs on Friday continue with the cooling trend
and range from the upper 50s to lower 60s over much of the
interior area to the mid/upper 60s at the coast. A High Risk of
rip currents is in effect through Friday night, and a High Surf
Warning is in effect through 7 pm Friday for large breaking waves
up to around 8 feet. A Coastal Flood Advisory is in effect until
8 am Thursday for the potential of minor coastal flooding. A Wind
Advisory is in effect until 7 pm Thursday for the entire forecast
area due to the potential of frequent gusts of 30 to 35 mph. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT this evening for ALZ051>060-261>266.

     Coastal Flood Advisory until 8 AM CDT this morning for
     ALZ263>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Warning until 7 PM CDT Friday for ALZ265-266.

FL...Wind Advisory until 7 PM CDT this evening for FLZ201>206.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Warning until 7 PM CDT Friday for FLZ202-204-206.

MS...Wind Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ630>636-
     650-655-670-675.

     Small Craft Advisory from 4 PM Friday to 6 PM CDT Saturday for
     GMZ650-655-670-675.

     Gale Warning from 7 AM this morning to 4 PM CDT Friday for
     GMZ630>636-650-655-670-675.

     Small Craft Advisory from 4 PM to 7 PM CDT Friday for GMZ631-632.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 27, 8:59 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
859 PM CDT Wed Oct 27 2021

ALZ261>264-280245-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
859 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of central Mobile and
west central Baldwin Counties through 945 PM CDT...

At 859 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles southwest of
Movico to 4 miles west of Grand Bay. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Saraland, Bay
Minette, Chickasaw, Satsuma, Spanish Fort, Creola, Chunchula,
Stockton, Stapleton, Axis, Semmes, Tanner Williams, I65 And I165,
Mobile Regional Airport, I65 And AL 225 and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for south central
and southwestern Alabama.

&&

LAT...LON 3058 8791 3075 8793 3068 8795 3067 8795
      3069 8794 3065 8793 3065 8794 3068 8800
      3074 8803 3067 8802 3067 8803 3075 8804
      3055 8809 3056 8841 3071 8841 3103 8820
      3104 8762 3099 8760 3055 8786
TIME...MOT...LOC 0159Z 265DEG 30KT 3100 8809 3048 8841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Oct 27, 9:38 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
938 PM CDT Wed Oct 27 2021

ALZ261>263-265-280330-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
938 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of Mobile and west
central Baldwin Counties through 1030 PM CDT...

At 937 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Grand Bay, moving north at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola,
Chunchula, Gulfcrest, Axis, Semmes, Tanner Williams, I65 And I165,
Mobile Regional Airport, I65 And AL 158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama.

&&

LAT...LON 3044 8840 3069 8841 3104 8823 3093 8781
      3079 8792 3080 8792 3092 8791 3080 8799
      3069 8801 3074 8803 3067 8802 3067 8803
      3068 8803 3075 8804 3074 8805 3061 8805
      3038 8823
TIME...MOT...LOC 0237Z 201DEG 45KT 3049 8834

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Oct 27, 10:54 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 PM CDT Wed Oct 27 2021

ALZ266-FLZ201>204-280445-
Baldwin Coastal AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1054 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of eastern Baldwin,
central Santa Rosa and southeastern Escambia Counties through 1145 PM
CDT...

At 1054 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southeast of Lillian, or 6 miles
southwest of Warrington, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ensley, Gonzalez, Pace, Milton, Bagdad, Lillian, Myrtle Grove,
Navarre, Pensacola Beach, Point Baker, Navarre Beach, Pea Ridge,
Roeville and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama...and northwestern Florida.

&&

LAT...LON 3037 8744 3045 8735 3038 8746 3046 8750
      3086 8707 3039 8680 3032 8721 3033 8720
      3044 8688 3060 8702 3057 8700 3044 8709
      3058 8718 3037 8732 3032 8726 3032 8728
      3031 8736
TIME...MOT...LOC 0354Z 229DEG 29KT 3034 8738

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Oct 27, 11:26 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Wed Oct 27 2021

FLZ203-205-206-280515-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1126 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of southern Okaloosa
and east central Santa Rosa Counties through 1215 AM CDT...

At 1124 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mary Esther, moving northeast at 50 mph.
Another line of strong thunderstorms was located from near Harold,
southwest through Woodlawn Beach, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Florida.

&&

LAT...LON 3038 8651 3040 8662 3039 8680 3041 8666
      3041 8678 3040 8679 3041 8680 3045 8680
      3044 8682 3045 8685 3072 8699 3074 8639
      3045 8639 3045 8642 3040 8642 3040 8639
      3038 8640
TIME...MOT...LOC 0424Z 205DEG 45KT 3040 8668

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Oct 27, 11:55 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND GST     4 ENE ORANGE BEACH      30.30N 87.51W
10/27/2021  M44 MPH          GMZ633             AL   MESONET

            WEATHERFLOW STATION XMLP IN PERDIDO BAY
            MEASURED A 44 MPH WIND GUST.

1141 PM     TSTM WND GST     3 SE FORT WALTON BEACH  30.39N 86.59W
10/27/2021  M45 MPH          GMZ655             FL   MESONET

            WEATHERFLOW STATION AT THE OKALOOSA ISLAND
            FISHING PIER MEASURED A 45 MPH WIND GUST.

1020 PM     TSTM WND GST     15 SSE ROMAR BEACH      30.06N 87.55W
10/27/2021  M49 MPH          GMZ650             AL   BUOY

            BUOY 42012 MEASURED OF A 49 MPH WIND GUST.

1128 PM     TSTM WND GST     MARY ESTHER             30.42N 86.67W
10/27/2021  M46 MPH          OKALOOSA           FL   AWOS

            KHRT AT HURLBURT FIELD MEASURED A 46 MPH
            WIND GUST.

1041 PM     TSTM WND GST     PENSACOLA NAS           30.35N 87.32W
10/27/2021  M48 MPH          ESCAMBIA           FL   AWOS

            KNPA AT PENSACOLA NAS MEASURED A 48 MPH
            THUNDERSTORM WIND GUST.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:34 PM CDTSpecial Marine WarningMOB86 min
Oct 27, 8:46 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Oct 27, 8:53 PM CDTTornado WarningMOBMobile35 min
Oct 27, 8:59 PM CDTSpecial Weather StatementMOBMobile46 min
Oct 27, 9:08 PM CDTTornado WarningMOBMobile25 min
Oct 27, 9:16 PM CDTSpecial Marine WarningMOB59 min
Oct 27, 9:38 PM CDTSpecial Weather StatementMOBMobile52 min
Oct 27, 9:43 PM CDTSpecial Marine WarningMOB92 min
Oct 27, 9:55 PM CDTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Oct 27, 10:11 PM CDTSpecial Marine WarningMOB94 min
Oct 27, 10:56 PM CDTSpecial Marine WarningMOB49 min
Oct 27, 11:14 PM CDTSpecial Marine WarningMOB91 min
Oct 27, 11:36 PM CDTSpecial Marine WarningMOB84 min
Oct 28, 12:58 AM CDTSpecial Marine WarningMOB62 min
Oct 28, 1:54 AM CDTSpecial Marine WarningMOB51 min
Oct 28, 7:51 AM CDTHigh Wind WarningMOBBaldwin, Mobile26 hr
Oct 28, 7:51 AM CDTWind AdvisoryMOBBaldwin, Covington, Escambia, Mobile31 hr
Oct 27, 10:54 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa51 min
Oct 27, 11:11 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa5 hr
Oct 27, 11:26 PM CDTSpecial Weather StatementMOBOkaloosa49 min
Oct 27, 11:49 PM CDTSevere Thunderstorm WarningMOBOkaloosa41 min
Oct 28, 12:31 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Oct 27, 7:11 PM CDTFlash Flood WarningMOBStone4 hr
Oct 27, 7:39 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone51 min
Oct 27, 7:57 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone3 hr
Oct 27, 8:26 PM CDTSpecial Weather StatementMOBGeorge49 min
Oct 27, 9:08 PM CDTFlash Flood WarningMOBGeorge, Stone4 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.